I’ve started abilify a week ago my question is can things get worse before the meds get working ?
It took months for abilify to work for me. And it takes a while for your body to get used to it.
Ah okay thank you
One of my old therapists said, give it 6-8 weeks to see effects. When I started a new med in October it took over 4 months the medicine to make a lot of the symptoms better and to have the desire to do things for myself rather than going with the flow. Now that I look back… it was a nightmare. I still get psychotic episodes like last Saturday and Sunday but I’m learning to cope better. Just keep up with the treatment and your pdoc may add additional meds too.
It took me about 6 weeks to get used to a minimal dosage. And it takes about 1-2 weeks for adjustments to work. At least for me.
It took a month or 3 full weeks @ 15 mg to stabilize me somewhat years ago, im currently taking Saphris 10 mg
btw this was no natural psychosis it was lamictal induced (med induced) GSK is evil
It didn’t get worse for me. It took away the voices right away. I hear them every once in a while. But we had to try other medicines before Abilify (Aripiprazole).
My personal opinion on psychiatric drugs is that only one is suitable for use, that is diazepam or Valium. Any mild to moderate mental illness I believe can be stabilised with it. My two cents I’ve used most of them and the least side effects and most effective was diazepam.
I went to my pdoc today and we decide to hold off abilify and increase my risperidone. I been frustrated at how slow it’s taking. But after my major medical problems on clozapine that put me in hospital he wants to go slower.
Yes, on Abilify, psychosis can get worse before it gets better, if it gets better at all. When my pdoc put me on Abilify, my paranoia got so bad, that I was having ten to eleven paranoid thoughts every minute. I couldn’t handle this at all. The paranoia was so bad that I was in tears. My nurse kept telling me to “Hold on!” I finally told my team that I just couldn’t handle it anymore. So, they took me off of it.